Alert archive / Arizona / Red Flag Warnings in 2008
Red Flag Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 7, 2008, 4:30 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 7, 2008, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2008, 4:30 AM MST (11:30 UTC)
- In effect from
- Apr 7, 2008, 11:00 AM MST
- Expired
- Apr 7, 2008, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2472 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KFGZ 071130 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 430 AM MST MON APR 7 2008 AZZ111>114-140-071900- /O.UPG.KFGZ.FW.A.0002.080407T1800Z-080408T0200Z/ /O.NEW.KFGZ.FW.W.0002.080407T1800Z-080408T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 430 AM MST MON APR 7 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A TROUGH OF LOW PRESSURE WILL PASS THROUGH THE REGION TODAY. BY LATE MORNING...SOUTHWEST TO WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED. RELATIVE HUMIDITY VALUES ARE ALSO EXPECTED TO FALL BELOW 15 PERCENT DURING THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$ AZZ109-110-139-071900- /O.NEW.KFGZ.FW.W.0002.080407T1800Z-080408T0200Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-BLACK MESA AREA- 430 AM MST MON APR 7 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. A TROUGH OF LOW PRESSURE WILL PASS THROUGH THE REGION TODAY. BY LATE MORNING...SOUTHWEST TO WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED. RELATIVE HUMIDITY VALUES ARE ALSO EXPECTED TO FALL BELOW 15 PERCENT DURING THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$ JJ
2 follow-up statements
000 WWUS85 KFGZ 071842 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1142 AM MST MON APR 7 2008 AZZ109>114-139-140-080200- /O.CON.KFGZ.FW.W.0002.000000T0000Z-080408T0200Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 1142 AM MST MON APR 7 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A TROUGH OF LOW PRESSURE WILL PASS THROUGH THE REGION TODAY. BY LATE MORNING...SOUTHWEST TO WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED. RELATIVE HUMIDITY VALUES ARE ALSO EXPECTED TO FALL BELOW 15 PERCENT DURING THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$
000 WWUS85 KFGZ 080158 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 658 PM MST MON APR 7 2008 AZZ109>114-139-140-080300- /O.EXP.KFGZ.FW.W.0002.000000T0000Z-080408T0200Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 658 PM MST MON APR 7 2008 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. WINDS WILL CONTINUE TO DIMINISH THIS EVENING...AND RELATIVE HUMIDITIES WILL INCREASE...THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM MST. EXPECT GUSTY SOUTHWEST WINDS AGAIN ON TUESDAY...HOWEVER...WIND SPEEDS WILL PEAK LATE IN THE DAY...AND RED FLAG CONDITIONS ARE NOT EXPECTED TO BE WIDESPREAD...OR PERSISTENT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 7, 3:55 AM MST, 35 minutes earlier.
Area forecast discussion, Apr 7, 3:55 AM MST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 355 AM MST MON APR 07 2008 .SYNOPSIS...EXPECT SEASONABLE TEMPERATURES ALONG WITH BREEZY TO WINDY AFTERNOONS DURING THE NEXT COUPLE DAYS. BY WEDNESDAY...A STORM SYSTEM WILL BRING INCREASING CLOUDS AND COOLER TEMPERATURES TO THE REGION...ALONG WITH A CHANCE OF LIGHT RAIN AND SNOW SHOWERS. A RETURN TO MORE TRANQUIL AND WARMER WEATHER IS FORECAST BY FRIDAY AND INTO THE COMING WEEKEND. && .DISCUSSION...TEMPS NEAR SEASONAL AVERAGES AND WINDY AFTERNOONS WILL BE IN STORE THROUGH TUESDAY AS A SERIES OF SHORTWAVE TROUGHS BRUSH NORTHERN ARIZONA. MAIN IMPACT FROM THIS WILL LIKELY BE GUSTY WINDS...AS THE MAJORITY OF ANY PRECIPITATION THREAT SHOULD BE NORTH OF THE ARIZONA-UTAH BORDER. WIDESPREAD WIND ADVISORY LEVEL WINDS ARE NOT CURRENTLY EXPECTED FOR THIS AFTERNOON...THOUGH AN OCCASIONAL GUST EXCEEDING 40 MPH CAN EXPECTED FOR A FEW LOCATIONS. LATER...MAINLY AROUND TUESDAY NIGHT AND WEDNESDAY...FORECAST MODELS ARE INDICATING A STRONGER LOW PRESSURE DISTURBANCE OVER THE SOUTHWEST UNITED STATES. WE CAN EXPECT AFTERNOON TEMPS TO COOL SEVERAL DEGREES...WINDY CONDITIONS...AND A CHANCE FOR PRECIPITATION. HIGH PRESSURE IS THEN LIKELY TO FILL IN BEHIND THIS FEATURE BY THE END OF THE WEEK WITH A RETURN TO SEASONAL TEMPERATURES AND THE CONTINUATION OF USUAL SPRINGTIME BREEZES. && .AVIATION...FOR THE 12Z PACKAGE...EXPECT VFR CONDITIONS THROUGH 12Z TUE. SOUTHWEST WINDS AT 10 TO 20 KTS WILL CONTINUE THROUGH 18Z WITH LOCALLY HIGHER GUSTS. FOR 18Z-02Z...SOUTHWEST WINDS WILL INCREASE TO 15-25 KTS WITH GUSTS OF 30-35 KTS WITH THE STRONGEST WINDS OVER EASTERN ARIZONA. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A RED FLAG WARNING WILL BE IN EFFECT FROM 11 AM UNTIL 7 PM MST TODAY FOR MUCH OF EAST CENTRAL AND NORTHEAST ARIZONA...SEE RFW FOR DETAILS. SEE FWF FOR FURTHER DISCUSSION OF DAYS 1 AND 2. FOR LATE TUESDAY NIGHT AND WEDNESDAY...A STRONG COLD FRONT WILL BRING GUSTY SOUTHWEST WINDS AND A CHANCE OF SHOWERS TO THE AREA. THE BEST CHANCE OF PRECIPITATION WILL BE NORTH OF THE RIM. COLDER AIR AND HIGHER RH VALUES SHOULD LIMIT THE RISK OF CRITICAL FIRE WEATHER CONDITIONS TO THE LOWER ELEVATIONS OF NAVAJO AND APACHE COUNTIES. THURSDAY...WINDS WILL BECOME NORTHWESTERLY BEHIND THE EXITING SYSTEM AND WILL REMAIN BREEZY. A COOL AND DRY AIR MASS WILL MOVE IN...WITH A LOW PROBABILITY OF CRITICAL FIRE WEATHER CONDITIONS ACROSS THE LOWER ELEVATIONS OF FAR EASTERN ARIZONA. FRIDAY...HIGH PRESSURE WILL BUILD OVER THE DISTRICT WITH WARM AND DRY CONDITIONS DEVELOPING. WIND SPEEDS WILL DECREASE SIGNIFICANTLY. && .FGZ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING WILL BE IN EFFECT FROM 11 AM TO 7 PM MST TODAY FOR FIRE WX ZONES 109>114-139-140. && PUBLIC.............KD AVIATION/FIRE WX...JJ VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Apr 6, 3:22 PM MST, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 322 PM MST SUN APR 6 2008 AZZ011-013-014-040-070700- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RVR VLY IN APACHE CO- LITTLE COLORADO RVR VLY IN NAVAJO CO- NORTHEAST PLATEAU AND MESAS SOUTH OF 264- 322 PM MST SUN APR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ARIZONA AND NORTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY INCREASING WINDS AND LOW RELATIVE HUMIDITIES WILL COMBINE TO PRODUCE POSSIBLE RED FLAG CONDITIONS IN NORTHEAST ARIZONA MONDAY FROM LATE MORNING THROUGH SUNSET. SEE THE FIRE WEATHER WATCH...AT PHXRFWFGZ...FOR ADDITIONAL DETAILS. GUSTY WINDS MONDAY MAY APPROACH WIND ADVISORY THRESHOLDS FOR THIS PORTION OF NORTHEAST ARIZONA. 41
Nearby
Red Flag Warnings in Arizona, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.